My neighborhood swimming pool is my "MEDICINE" helping my fibromyalgia and full body arthritis. I've been taking Deplin for a couple of months now and it works great as a "booster" for my Cymbalta. Two days ago, I was on my patio getting some sun & reading. I tan very easily, but UNDER my bathing suit bottom was blood red after just an hour!! Yesterday, my husband & I went out again... this time I'm lying on my stomach in the sun, reading. My husband got up after 30 minutes, walked past me and said my upper thighs looked like my lower tummy had looked the day before... RED. I spoke w/my pharmacist today and asked him if ANYTHING prescribed for me thru them had contraindications re: sunlight exposure... he said no. My only other med is Deplin, so just wanna be sure..
Did you use sun screen? Was it hot and you have sun rash? Are you allergic to anything? Has this ever happened before? By the way, an hour in the sun without proper sunscreen will easily cause a sunburn in US this time of year. Your suit may be one if the suits that provides full tanning rather than sunblocking.
One other thought... Have you taken prednisone or used any corticosteroid in the past three months? Any antibiotics in the past month?
Best to see a doctor and stay out of the sun until you know what is doing this. Right now you have a good mystery to solve. Let us know if you have more information. Karen
Shame on pharmacist as he didn't look hard enough.
It is listed as a rare side effect but it does happen that Cymbalta can cause sun sensitive Skin and it sounds like this is what has happened to you. You will need to keep covered and use sunblock to prevent serious sunburn while on it and for 12 weeks after discontinuing.
It can also cause poor heat tolerance which is what has happened to me and since I am very fair skinned I have not even risked exposing skin to sun this year.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 16 Jul 2010 • 1 answer
Posted 2 Oct 2010 • 1 answer
Posted 9 Jul 2013 • 157 answers
I have rheumatoid arthritis, fibromyalgia mitral valve replacement also anxiety. Is it safe to take?
Posted 2 Apr 2015 • 1 answer
Posted 20 Jan 2016 • 4 answers